Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Is it normal to have periods twice in a month after taking contraceptive?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
i and my boyfriend had a sex without useing condoms. next day morning i had unwanted 72. after one week i got periods. and in one month i got two times periods. it is like that when ever i eat unwanted 72 i get two times periods in a month. can i get why it was happening like that.
Posted Wed, 25 Dec 2013 in Women's Health
Answered by Dr. Sree Gouri SR 15 minutes later
Brief Answer: side effect of emergency pill Detailed Answer: Hi, Thanks for the query. Emergency contraceptive pill can alter the menstrual cycle depending on the period of the menstrual cycle when the tablet was taken. Usually if you take the tablet in the first half of the cycle, it can prepone the periods and if you take the tablet in the second half of cycle, it can postpone the periods. Repeated intake of the emergency pills can lead to irregular periods because of hormonal imbalance. For more details : WWW.WWWW.WW There should be at least two months gap between two pills. So, possibly repeated intake of emergency pills is the cause for your problem. By avoiding this and by using regular contraceptive method, problem can be corrected to some extent. Hope I have answered your query. I will be available to answer followup queries. If you are satisfied with the answer, please give your review at the end of the discussion. Take care.
Above answer was peer-reviewed by
Follow-up: Is it normal to have periods twice in a month after taking contraceptive? 1 hour later
in a month i ll get more than 8 days a periods. and in periods time blood ll go more. can i know why is that
Answered by Dr. Sree Gouri SR 10 hours later
Brief Answer: Hormonal imbalance, thyroid abnormalities Detailed Answer: Hi, The possible causes for your menorrhagia are : - Hormonal imbalance, this can occur due to different causes like lifestyle changes, stress and strain, intake of hormonal pills etc. -Thyroid hormonal abnormalities -Structural causes like fibroids, endometrial polyps, cervical erosion etc. -Coagulation abnormalities etc. So, better to consult gynecologist, get examined and go for investigations like ultrasound, thyroid profile etc. By this the possible cause for your problem can be identified and treated. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor